MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7213
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Codes Chest Pain (1776); Hematoma (1884); Foreign Body In Patient (2687); Vascular Dissection (3160); Thrombosis/Thrombus (4440)
Date of Event 05/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture occurred resulting in patient complications.The 80% stenosed target lesion was located in the mildly tortuous and mildly calcified proximal circumflex artery.The target lesion was wired and ballooned with an emerge but the lesion did not yield.A 3.0 x 15mm nc emerge balloon was then placed in the vessel and inflated to 24 atmospheres.The balloon ruptured on the second inflation and was stuck in the lesion, dissecting the vessel.The dissection was flow limiting and the patient experienced severe chest pain, hematoma, and thrombosis.When the physician attempted to remove the balloon, the shaft broke at the monorail transition.A buddy wire was used in an unsuccessful attempt to free the stuck balloon.The entire monorail and balloon were left in the patient and the procedure was ended.The patient was admitted and continues to be monitored.The patient had chest pain but was stable post procedure.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14579640
Report Number2134265-2022-05858
Device Sequence Number14905706
Product Code LOX
UDI-Device Identifier08714729846529
UDI-Public08714729846529
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2024
Device Model Number7213
Device Catalogue Number7213
Device Lot Number0028906590
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2022
Initial Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient SexUnknown